# SDR MALA040349

- Difficulty date: April 24, 2004
- Submitted: April 27, 2004
- Operation: Air carrier
- Aircraft: N530XJ
- Make and model: Bac AVRO146RJ85A
- Aircraft serial: E2364
- Aircraft time: 8,919 hours, 8,896 cycles
- Engine: Lyc LF5071F
- System (JASC): 7697 · Engine Control System Wiring
- Part: Lead
- Condition: Shorted
- Location: Pickup
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

IN CLIMB AT APPROX 7000 FT HEARD LOUD POPPING NOISE THEN APPROX 1 MIN LATER ANOTHER POPPING NOISE FOLLOWED BY POWER LOSS ON NR 3 ENGINE AS INDICATED BY N1 AND N2 AS WELL AS AIRCRAFT YAW.  COMPLETED SHUTDOWN OF NR 3 ENGINE.  FLIGHT ATTENDANT REPORTED, PASSENGER SAW FIRE FROM ABOVE.  ENG 3 FIRE EXTINGUISHER 1 WAS ACTIVATED AS A PRECAUTION.  MAINTENANCE REMOVED AND REPLACED OVERSPEED PICKUPS AND ELECTRICAL LEADS DUE TO SHORTING CONDITION, CAUSING OVERSPEED SYSTEM TO SHUT THE ENGINE DOWN.  ALL WORK PERFORMED IAW LF-507 MANUAL AND JOBCARD,  ALL CHECKS GOOD.
